Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 148, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 15, 2000, 5:44 PM CDT for Stone County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 15, 2000, 5:44 PM CDT (22:44 UTC)
- Expired
- Jul 15, 2000, 6:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Stone County, MO
The radar
The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 2039 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 152245 SVRSGF MOC209-152330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 544 PM CDT SAT JUL 15 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN STONE COUNTY IN SOUTHWEST MISSOURI * UNTIL 630 PM CDT * AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR KIMBERLING CITY...MOVING SOUTH AT 10 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KIMBERLING CITY AND INDIAN POINT BY 555 PM CDT. THE TOWNS OF LAMPE AND BLUE EYE ARE ALSO IN THE PATH OF THIS STORM. IF ON OR NEAR A LAKE...GET OUT OF THE WATER AND MOVE INDOORS. REMEMBER...LIGHTNING CAN STRIKE WELL AWAY FROM AREAS EXPERIENCING HEAVY RAIN. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF BOATING...MOVE TO SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A SEVERE THUNDERSTORM! LAT...LON 3668 9335 3670 9357 3649 9358 3648 9334 MMT/17
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:30 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 15, 2:30 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 230 PM CDT SAT JUL 15 2000 MAIN FOCUS WILL BE WITH TEMPERATURES AND WITH THUNDERSTORM POSSIBILITIES. MCS WHICH WAS OVER IOWA THIS MORNING WAS WEAKENING AS IT PUSHED INTO CENTRAL MO. RAIN WAS GENERALLY STAYING ON EAST SIDE OF NW TO SE STATIONARY FRONT ACROSS CENTRAL MO. RAINFALL/CLOUDS HAVE LOWERED THE TEMPS IN ROLLA TO THE LOW TO MID 80S...WHILE ELSEWHERE LOW TO MID 90S HAVE BEEN ATTAINED. JLN WAS ALREADY IN MID 90S WITH HI OF 103 AT 1 PM...SO AN ADVISORY WAS ISSUED. UPPER ANALYSIS FROM 12Z SHOWS THAT RIDGE WAS CENTERED OVER THE CENTRAL ROCKIES WITH NW FLOW ALOFT OVER THE AREA. NOT EXPECTING CURRENT STATIONARY BOUNDRY TO MOVE MUCH AS IT PARALLELS THE UPPER LEVEL FLOW. WITH THAT SAID...WOULD EXPECT SIMILAR CONDITIONS TONIGHT/SUNDAY AS LAST NIGHT/TODAY. WILL CONTINUE THE HEAT ADVISORY FOR THE WESTERN PORTION OF CWA. LOOKS LIKE ANOTHER MCS WILL DEVELOP ACROSS THE NORTHERN PLAINS TONIGHT AND SLIDE SE...SIMILAR TO LAST NIGHT. WILL KEEP THE 30 POPS IN THE FORECAST FOR THE SAME AREA...CONTINUING INTO TONIGHT AND SUNDAY. BELIEVE WEST SHOULD REMAIN DRY WITH MID LEVEL CAPPING IN PLACE. HAVE GONE WITH THE NGM AS MODEL OF CHOICE AS THE ETA AND TO THE LESSER EXTENT THE AVN MISSED ON CURRENT PRECIPITATION ACROSS MO. MAIN FRONT WILL BEGIN TO SLIDE SE INTO THE AREA ON MONDAY/MONDAY NIGHT AS CANADIAN SHORT WAVE DIVES SE AND RIDGE RETROGRADES TO THE WEST. MAIN COOLER AIR WILL NOT ARRIVE UNTIL LATER IN THE WEEK HOWEVER AS CANADIAN HIGH FINALLY MOVES IN. WITH SLOW MOVING FRONT WILL KEEP POPS IN THROUGH THE EXTENDED. FCSTID = 5 SGF 72 94 73 94 / 10 10 20 30 JLN 75 99 75 98 / 10 10 20 30 UNO 71 94 73 95 / 30 30 30 30 VIH 70 91 71 93 / 30 30 30 30 .SGF...HEAT ADVISORY WEST OF A NEVADA TO MONETT LINE. LINDENBERG
In the hours before
Special weather statement, Jul 15, 1:00 PM CDT, 4 hours 44 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SAT JUL 15 2000 ...VERY WARM AND HUMID CONDITIONS EXPECTED THIS WEEKEND... ...SCATTERED STRONG TO SEVERE STORMS THIS AFTERNOON AND EVENING... A STATIONARY FRONT WAS LOCATED FROM CENTRAL INTO SOUTHEAST MISSOURI EARLY THIS AFTERNOON. A THUNDERSTORM COMPLEX ACROSS IOWA THIS MORNING WAS PUSHING INTO NORTHERN AND CENTRAL MISSOURI. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY EAST OF A WARSAW TO SPRINGFIELD TO BRANSON LINE. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WIND THE MAIN THREAT. HEAVY RAIN CAN ALSO BE EXPECTED WITH THE STRONGER STORMS. AREAS WHICH DO NOT RECEIVE RAINFALL CAN EXPECT ANOTHER HOT AND MUGGY AFTERNOON. AFTERNOON TEMPERATURES WILL LIKELY REACH THE MID 90S AGAIN...WITH HEAT INDICES IN THE 100 TO 105 DEGREE RANGE. IF YOU ARE PLANNING ANY OUTDOOR ACTIVITY...BE SURE TO TAKE THE NECESSARY SAFETY PRECAUTIONS TO AVOID SUNSTROKE OR OTHER HEAT RELATED ILLNESS. SINCE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THIS AFTERNOON OR TONIGHT...SPOTTER ACTIVATION IS NOT EXPECTED. .OUTLOOK FOR SUNDAY THROUGH TUESDAY... A FRONTAL BOUNDARY WILL MOVE INTO THE AREA ON SUNDAY NIGHT INTO MONDAY KEEPING THE THREAT OF SHOWERS AND THUNDERSTORMS IN THE FORECAST. LINDENBERG
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.